Georgia, 2006

Damaging Wind in Georgia, May 14, 2006

May 14, 2006 · NWS JAX · 1 event in 1 county or zone

Numerous trees and power lines were blown down near the Ware-Brantley county line. Report from the Okefenokee Rural Electric Membership Corporation.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Numerous trees and power lines were blown down near the Ware-Brantley county line. Report from the Okefenokee Rural Electric Membership Corporation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 14, 8:00 PM EST, 1 hour earlier.

Area forecast discussion, May 14, 8:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT SUN MAY 14 2006

.UPDATE...SVR TSTM WATCH CONTINUES UNTIL 11 PM FOR PARTS OF INTERIOR
SE GA.  LARGE HAIL WAS REPORTED IN ATKINSON COUNTY GA LAST HOUR.
STORMS HAVE SINCE WEAKENED AS THEY MOVE INTO DRIER AND LESS UNSTABLE
AIR THOUGH STILL POSSIBLE TO HAVE ANOTHER ISOLATED SEVERE STORM OR
TWO. WILL CONTINUE WITH CURRENT FORECAST UNTIL WATCH EXPIRES OR IS
CANCELLED.

.MARINE...FORECAST STILL LOOKS ON TRACK. WILL CONTINUE WITH SCEC FOR
OFFSHORE ZONES.

&&

MZ/SC

......PREVIOUS DISCUSSION......
.SHORT TERM...COLD FRONT CURRENTLY SITUATED ACROSS NORTH FLORIDA
INTO SOUTHWEST ALABAMA. BROKEN BAND OF SHOWERS EXISTS SOUTH OF THE
FRONT ACROSS CENTRAL GEORGIA. DRY AIR OVER SOUTHEAST GEORGIA
PREVENTING SHOWER FROM MAKING MUCH PROGRESS SOUTH WITH DEWPOINTS
IN THE 50S. FRONT WILL SLOWLY SAG SOUTH THROUGH MONDAY WITH STRONG
MID LEVEL FLOW CONTINUING. SHOWERS AND THUNDERSTORMS TO SPREAD
SOUTHWARD INTO CWA OVERNIGHT BUT COVERAGE STILL UNCERTAIN WITH
LACK OF SIGNIFICANT LOW LEVEL MOISTURE. HAVE BACKED OFF OF LIKELY
POPS FROM PREVIOUS FCST AND TOPPED THINGS OUT AT 50 PERCENT.
SCATTERED SHOWERS AND STORMS WILL CONTINUE ON MONDAY ACROSS NORTH
FLORIDA AS FRONT CONTINUES TO DROP SOUTH. GFS CONTINUES TO BE VERY
NOISY WITH LOTS OF CONVECTIVE FEEDBACK SO HAVE UNDERCUT MAV
GUIDANCE FOR POPS.

CLEARING SKIES MONDAY NIGHT INTO TUESDAY FROM NORTH TO SOUTH WITH
PLEASANT TEMPERATURES BEHIND THE COLD FRONT.

.LONG TERM...SEASONAL TEMPS TO CONTINUE THROUGH FRIDAY WITH UPPER
TROUGH REMAINING IN PLACE. FLOW BECOMES MORE ZONAL BY THE WEEKEND
WITH TEMPS RISING BACK INTO THE UPPER 80S. EXTENDED PERIOD LOOKS
DRY ATTM.

&&

.MARINE...COMBINATION OF WEAKENING HIGH PRESSURE TO THE SOUTH AND
COLD FRONT APPROACHING FROM THE NORTH IS PRESENTING SOUTHERLY WINDS
OVER THE LOCAL WATERS...WITH SPEEDS OF 10 TO 15 KNOTS. AS FRONT
INCHES CLOSER...PRESSURE GRADIENT WILL INCREASE...WITH SCEC
CONDITIONS LIKELY ESTABLISHING IN THE OFFSHORE LEGS. FRONT IS
FORECAST TO TRACK SLOWLY ACROSS THE AREA...LIKELY EXITING SOUTH BY
LATE MONDAY. A WEAKER COLD FRONT IS FORECAST TO ENTER THE LOCAL
WATERS BY MID-WEEK.

&&

.FIRE WEATHER...RED FLAG WARNING CONTINUES THROUGH 6 PM FOR
NORTHEAST FLORIDA. ATMOSPHERE WILL GRADUALLY MOISTEN AS UPPER TROUGH
AND ATTENDANT COLD FRONT IMPACTS THE REGION. RH VALUES WILL HOLD
ABOVE CRITICAL LEVELS MONDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS ANTICIPATED. FRONT IS FORECAST TO CLEAR THE AREA BY
MONDAY NIGHT...FOLLOWED BY RH VALUES APPROACHING 35 PERCENT
ACROSS MUCH OF THE INTERIOR TUESDAY. EVEN DRIER CONDITIONS ARE IN
STORE WEDNESDAY...WITH RED FLAG CONDITIONS POSSIBLE ACROSS THE
INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  60  79  54  78 /  50  50  20   5
SSI  64  77  60  77 /  40  50  30   5
JAX  61  81  57  80 /  30  50  30  10
SGJ  63  82  63  78 /  10  40  40  20
GNV  60  82  59  81 /  20  50  40  30
OCF  60  83  61  80 /  10  40  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...
     FLAGLER...GILCHRIST...MARION...NASSAU...PUTNAM...ST JOHNS...
     AND UNION.

GA...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, May 14, 4:00 PM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT SUN MAY 14 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150300-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
500 PM EDT SUN MAY 14 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH NUMBER 354 IN EFFECT FOR PORTIONS OF
SOUTHEAST GEORGIA UNTIL 11 PM...

INCREASING INSTABILITY AHEAD OF AN APPROACHING COLD FRONT...COMBINED
WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL BRING THE POTENTIAL
FOR ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS
EVENING ACROSS PORTIONS OF SOUTHEAST GEORGIA...GENERALLY NORTHWEST
OF A SURRENCY TO PEARSON LINE. THESE STORMS WILL MOVE RAPIDLY EAST
NORTHEAST AT AROUND 35 MPH. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN CONCERNS WITH THE STRONGEST STORMS. THIS ACTIVITY WILL
GRADUALLY SINK FARTHER S AS IT WEAKENS LATE THIS EVENING...WITH
ISOLATED STRONG STORMS POSSIBLE INTO THE REST OF SOUTHEAST GEORGIA
AND EXTREME NORTH FLORIDA.

CRITICALLY LOW RELATIVE HUMIDITIES IN COMBINATION WITH BREEZY WINDS
WILL CONTINUE THIS AFTERNOON OVER NORTHEAST FLORIDA WHICH WILL
ELEVATE THE FIRE DANGER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A COLD FRONT WILL BE MOVING THROUGH THE AREA EARLY MONDAY WITH
SHOWERS AND THUNDERSTORMS LIKELY. ISOLATED STRONG OR SEVERE
THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE ELSEWHERE IF WARNINGS
ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

In the hours before

Special weather statement, May 14, 7:00 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT SUN MAY 14 2006

GAZ132-149-150-150045-
ATKINSON-COFFEE-WARE-
800 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
ATKINSON...NORTHERN WARE AND SOUTHEAST COFFEE COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 845 PM EDT...

AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 9 MILES SOUTHWEST OF
PEARSON...TO PEARSON...AND BICKLEY MOVING EAST AT 35 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
PEARSON...AXSON...MILLWOOD AND BICKLEY THROUGH 845 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, May 14, 7:03 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT SUN MAY 14 2006

GAZ163-150030-
CLINCH-
803 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 830 PM...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES WEST OF COGDELL...OR ABOUT 10
MILES SOUTH OF WILLACOOCHEE...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND HOMERVILLE...COGDELL AND
ARGYLE THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, May 14, 8:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 PM EDT SUN MAY 14 2006

GAZ149-163-150145-
ATKINSON-CLINCH-
907 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH
AND SOUTHERN ATKINSON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 945 PM...

AT 907 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS LOCATED IN EXTREME SOUTHERN ATKINSON AND
NORTHERN CLINCH COUNTIES. INDIVIDUAL STORMS ARE MOVING EAST AT 35
MPH WHILE THE LINE SHIFTS SLOWLY SOUTH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND COGDELL AND ARGYLE THROUGH
945 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN
ADDITION...RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE LIKELY
ALONG THE COUNTY LINE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, May 14, 8:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
914 PM EDT SUN MAY 14 2006

GAZ150-150200-
WARE-
914 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN AND
CENTRAL WARE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
1000 PM...

AT 914 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF
MANOR...OR ABOUT 6 MILES NORTH OF ARGYLE...MOVING EAST AT 35 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
MANOR...WARESBORO...NEEDHAM...WAYCROSS...SUNNYSIDE AND DEENWOOD
THROUGH 1000 PM. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Local storm report, May 14, 8:39 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             4 W WAYCROSS            31.21N 82.43W
05/14/2006  E0.50 INCH       WARE               GA   TRAINED SPOTTER

            MARBLE SIZE HAIL AND POWER OUTAGE IN NEEDHAM 4 MILES WEST
            OF WAYCROSS.

&&

PKEEGAN
Special weather statement, May 14, 8:44 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
944 PM EDT SUN MAY 14 2006

GAZ151-152-150230-
BRANTLEY-PIERCE-
944 PM EDT SUN MAY 14 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND
PIERCE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1030 PM
EDT...

AT 944 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF HOBOKEN...OR
ABOUT 6 MILES EAST OF WAYCROSS...MOVING EAST AT 35 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BLACKSHEAR...
HOBOKEN...HICKOX AND NAHUNTA THROUGH 1030 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brantley

When
May 14, 9:00 PM EST
Where
Brantley County, 5 mi W of Hoboken
Measured
55 kt (63 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
31.183, -82.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496405.